Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 141, NWS Mobile, AL

June 8, 2008Conecuh County, Escambia County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 8, 2008, 6:14 PM CDT for Conecuh County, Escambia County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2008, 6:14 PM CDT (23:14 UTC)
Expired
Jun 8, 2008, 6:45 PM CDT
In force
31 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Conecuh County, AL, Escambia County, AL

The radar

The Mobile radar (KMOB), 118 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2181 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
932 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 082314
SVRMOB
ALC035-053-082345-
/O.NEW.KMOB.SV.W.0141.080608T2314Z-080608T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
614 PM CDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTH CENTRAL ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 645 PM CDT

* AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  KIRKLAND...OR ABOUT 8 MILES NORTH OF BREWTON...AND MOVING WEST AT
  11 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  APPLETON BY 640 PM CDT...
  I65 AND AL 41...6 MILES SOUTH OF I65 AND CR 6...6 MILES NORTHEAST
  OF WALLACE AND 7 MILES SOUTHEAST OF LENOX BY 645 PM CDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT
(2 5 1) 6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR NEAREST LAW
ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND THEY WILL
RELAY YOUR REPORT.

LAT...LON 3117 8734 3141 8726 3126 8695 3117 8701
TIME...MOT...LOC 2314Z 106DEG 10KT 3122 8703

$$
3 follow-up statements
000 
WWUS54 KMOB 082333
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
632 PM CDT SUN JUN 8 2008

ALC035-053-082345-
/O.CON.KMOB.SV.W.0141.000000T0000Z-080608T2345Z/
ESCAMBIA AL-CONECUH AL-
632 PM CDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTH CENTRAL CONECUH AND NORTH CENTRAL ESCAMBIA COUNTIES...

AT 632 PM CDT... CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR APPLETON...OR
ABOUT 10 MILES NORTH OF BREWTON...MOVING WEST AT 11 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  APPLETON BY 645 PM CDT...

LAT...LON 3120 8713 3132 8711 3126 8700 3121 8699
TIME...MOT...LOC 2332Z 106DEG 10KT 3125 8705

$$
000 
WWUS54 KMOB 082336 CCA
SVSMOB

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
632 PM CDT SUN JUN 8 2008

ALC035-053-082345-
/O.CON.KMOB.SV.W.0141.000000T0000Z-080608T2345Z/
ESCAMBIA AL-CONECUH AL-
632 PM CDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTH CENTRAL CONECUH AND NORTH CENTRAL ESCAMBIA COUNTIES...

AT 632 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
SEVERE STORM NEAR APPLETON...OR ABOUT 10 MILES NORTH OF 
BREWTON...MOVING WEST AT 11 MPH. THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 


LAT...LON 3120 8713 3132 8711 3126 8700 3121 8699
TIME...MOT...LOC 2332Z 106DEG 10KT 3125 8705

$$
000 
WWUS54 KMOB 082343
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
644 PM CDT SUN JUN 8 2008

ALC035-053-082354-
/O.EXP.KMOB.SV.W.0141.000000T0000Z-080608T2345Z/
ESCAMBIA AL-CONECUH AL-
644 PM CDT SUN JUN 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CONECUH AND
NORTH CENTRAL ESCAMBIA COUNTIES EXPIRES AT 645 PM CDT...

LAT...LON 3120 8713 3132 8711 3126 8700 3121 8699
TIME...MOT...LOC 2344Z 106DEG 10KT 3126 8709

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:35 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 8, 3:35 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
335 PM CDT SUN JUN 8 2008

.SHORT TERM TONIGHT THROUGH WEDNESDAY NIGHT...MONITORING SOME
CONVECTION NEAR CAPE SAN BLAS MOVING WEST TOWARD THE OUR AREA.
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE
THIS AFTERNOON ALONG THE NORTHWEST FLORIDA GULF COAST. OVER THE PAST
FEW DAYS THIS SAME ACTIVITY DISSIPATED BEFORE THE OFFICIAL FORECAST
BEGAN (00 UTC)..AND THEREFORE WAS NOT INCLUDED. HOWEVER A SMALL H40
VORT LOBE MOVING WEST ALONG THE SOUTHERN PERIPHERY OF UPPER HIGH
SHOULD HELP SUSTAIN THIS ACTIVITY INTO THE EARLY EVENING HOURS THIS
TIME AS IT TURNS MORE TOWARD THE NORTHWEST AND MOVES INTO SOUTH
CENTRAL ALABAMA. THEREFORE...MENTIONED ISOLATED (10%) COVERAGE
EASTERN ZONES FOR THIS EVENING.

CENTER OF LARGE UPPER HIGH PRESSURE OVER THE SOUTHEAST STATES WILL
BEGIN TO SHIFT EAST TONIGHT...AND THEN MOVE OVER THE WESTERN
ATLANTIC ON MONDAY. THIS SHIFT IS IN RESPONSE TO A SHORTWAVE
APPROACHING FROM THE WEST...THAT IS FORECAST TO PASS JUST NORTH OF
THE AREA ON TUESDAY. AGAIN NOT MUCH REFLECTED IN THE LOWER LEVELS AS
SURFACE-BASED HIGH PRESSURE ACROSS THE WESTERN ATLANTIC AND
NORTHEAST GULF OF MEXICO REMAINS LARGELY INTACT...KEEPING
APPROACHING COLD FRONT FROM REACHING THE FORECAST AREA.

WILL CONTINUE WITH MAINLY ISOLATED AFTERNOON - EARLY EVENING SHOWER
AND THUNDERSTORM COVERAGE ON MONDAY. AN INCREASE TO SCATTERED
DAYTIME - ISOLATED OVERNIGHT COVERAGE IS FORECAST THROUGH MID WEEK
AS OVERALL ATMOSPHERIC MOISTURE INCREASES UNDER UPPER LEVEL
WEAKNESS. AGAIN WENT WITH A BLEND OF MAV/MET TEMP GUID FIRST FIVE
PERIODS. /22

&&

.LONG TERM THURSDAY THROUGH SUNDAY...GFS DEVELOPS AN INTERESTING
PATTERN CHANGE LATE IN THE WEEK WHICH SUPPORTS DEEP TROPICAL
CONVECTIVE DEVELOPMENT DURING THE LATE MORNING AND AFTERNOON HOURS.
THESE STORMS WILL BUILD MAINLY OVER INLAND AREAS AND THEN MOVE
SOUTHEAST TOWARD THE COAST. THIS PATTERN USUALLY BRINGS PROLONGED
HEAVY RAINS AND FREQUENT LIGHTNING...SO WILL JUST WAIT AND SEE HOW
IN UNFOLDS. /22

&&

.MARINE...HIGH PRESSURE WILL PERSIST OVER THE WESTERN ATLANTIC
THROUGH WEDNESDAY THEN GRADUALLY WEAKEN THROUGH THE REMAINDER OF THE
WEEK. A LIGHT SOUTHERLY WIND FLOW IS EXPECTED THROUGH MUCH OF THE
WEEK. SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED BY
WEDNESDAY AS HIGH PRESSURE GRADUALLY WEAKENS TO THE EAST. /32

&&

.FIRE...MID-UPPER RIDGING BEGINS TO BREAK DOWN EARLY THIS
WEEK...WITH A BETTER CHANCE OF SHOWERS AND STORMS EXPECTED THROUGH
THE FORECAST PERIOD. A LIGHT SOUTH TO SOUTHEAST WIND FLOW WILL
MAINTAIN ABUNDANT LOW LEVEL MOISTURE OVER THE REGION WITH AFTERNOON
RELATIVE HUMIDITY VALUES REMAINING GENERALLY NO LOWER THAN AROUND 45
PERCENT. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  90  71  89 /  05  20  20  30
PENSACOLA   75  89  74  87 /  05  20  20  30
DESTIN      78  87  75  86 /  05  20  20  20
EVERGREEN   69  92  69  89 /  10  30  20  40
WAYNESBORO  68  91  68  89 /  05  20  20  40
CAMDEN      71  93  70  89 /  05  30  20  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 8, 5:30 AM CDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT SUN JUN 8 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-091200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
530 AM CDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED
AT THIS TIME.

In the hours before

Special weather statement, Jun 8, 4:29 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
429 PM CDT SUN JUN 8 2008

FLZ003>006-082215-
INLAND OKALOOSA-INLAND SANTA ROSA-COASTAL OKALOOSA-COASTAL SANTA
ROSA-
INCLUDING THE CITIES OF...CRESTVIEW...
429 PM CDT SUN JUN 8 2008

...CLUSTERS OF STRONG THUNDERSTORMS ARE BEING DETECTED OVER OKALOOSA
AND SANTA ROSA COUNTIES...

AT 429 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS FROM NEAR MUNSON TO EAST AND SOUTHEAST OF
CRESTVIEW. THE STORMS ARE MOVING ON A GENERAL WESTWARD TRACK AT NEAR
10 MPH.

THE PRIMARY THREATS FROM THESE STORMS WILL BE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND BRIEF WIND GUSTS OF 35 TO 45
MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. STORMS ARE ALSO CAPABLE OF PRODUCING HEAVY
RAINS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL STORMS HAVED
PASSED.

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.